Enter Your Search:
Results 1-2 (2)
Go to page number:
Select a Filter Below
BMC Infectious Diseases (1)
Journal of Medical Case Reports (1)
Christmann, Daniel (2)
Hansmann, Yves (2)
Lefebvre, Nicolas (2)
Abou-Bacar, Ahmed (1)
Camuset, Guillaume (1)
Candolfi, Ermanno (1)
Farhi, David (1)
Forestier, Emmanuel (1)
Lesens, Olivier (1)
Mahsa, Mohseni Zadeh (1)
Marescaux, Christian (1)
Remy, Véronique (1)
Wolff, Valérie (1)
Year of Publication
Cerebral vasculitis associated with Schistosoma mansoni infection
BMC Infectious Diseases
Cerebral involvement in schistosomiasis is not rare, but it is underdiagnosed because of the lack of clinical suspicion and the frequency of asymptomatic forms. Neurologic complications are generally supported by granuloma formation around ectopic eggs which have migrated to the brain. Moreover, vascular lesions and cerebral arteritis have been well documented in histopathological studies. Nevertheless, cerebral vasculitis in later stages of the Schistosoma mansoni infection have not yet been described in living subjects.
A 28-year-old french woman had a stroke linked with cerebral vasculitis, 6 monthes after returning from Burkina-Faso. At the same time, a S. mansoni disseminated infection was diagnosed. She suffered from a new stroke after undertaking praziquantel therapy, which lead us to associate the S. mansoni infection and cerebral vasculitis.
This is the first report of such association, since cerebral vasculitis has never been described in later stages of the S. mansoni infection. Although the causal link between the two pathologies could not be proved, we suggest that S. mansoni is able to cause severe vascular damage in cerebral vessels. Schistosomiasis must be investigated in the event of a brain infarct in young people, particularly in patients originating or returning from an endemic area.
Stroke; Cerebral vasculitis; Schistosoma mansoni; Corticosteroid; Praziquantel
Minocycline-induced hypersensitivity syndrome presenting with meningitis and brain edema: a case report
Mahsa, Mohseni Zadeh
Journal of Medical Case Reports
Hypersentivity Syndrome (HS) may be a life-threatening condition. It frequently presents with fever, rash, eosinophilia and systemic manifestations. Mortality can be as high as 10% and is primarily due to hepatic failure. We describe what we believe to be the first case of minocycline-induced HS with accompanying lymphocytic meningitis and cerebral edema reported in the literature.
A 31-year-old HIV-positive female of African origin presented with acute fever, lymphocytic meningitis, brain edema, rash, eosinophilia, and cytolytic hepatitis. She had been started on minocycline for inflammatory acne 21 days prior to the onset of symptoms. HS was diagnosed clinically and after exclusion of infectious causes. Minocycline was withdrawn and steroids were administered from the second day after presentation because of the severity of the symptoms. All signs resolved by the seventh day and steroids were tailed off over a period of 8 months.
Clinicians should maintain a high index of suspicion for serious adverse reactions to minocycline including lymphocytic meningitis and cerebral edema among HIV-positive patients, especially if they are of African origin. Safer alternatives should be considered for treatment of acne vulgaris. Early recognition of the symptoms and prompt withdrawal of the drug are important to improve the outcome.
Results 1-2 (2)
Go to page number:
Remove citation from clipboard
Add citation to clipboard
This will clear all selections from your clipboard. Do you wish proceed?
Clipboard is full! Please remove an item and try again.
PubMed Central Canada is a service of the
Canadian Institutes of Health Research
(CIHR) working in partnership with the National Research Council's
Canada Institute for Scientific and Technical Information
in cooperation with the
National Center for Biotechnology Information
U.S. National Library of Medicine
(NCBI/NLM). It includes content provided to the
PubMed Central International archive
by participating publishers.